Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jan 21, 2016, 10:38 AM EST for Sarasota County, Florida. It took effect at Jan 21, 2016, 1:00 PM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 10:38 AM EST (15:38 UTC)
- In effect from
- Jan 21, 2016, 1:00 PM EST
- Expired
- Jan 22, 2016, 7:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 7.02 ft at Jan 22, 2016, 6:00 PM EST.
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436
WGUS42 KTBW 211538
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1038 AM EST THU JAN 21 2016
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Myakka River At Myakka River State Park
.Rainfall from this past weekend and additional rainfall on Friday will cause the
Myakka River to reach flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-220438-
/O.NEW.KTBW.FL.W.0003.160121T1800Z-160123T0000Z/
/MKCF1.1.ER.160121T1800Z.160122T0600Z.160122T1800Z.NO/
1038 AM EST THU JAN 21 2016
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Myakka River At Myakka River State Park
* From this afternoon until Friday evening.
* At 09 AM Thursday the stage was...6.9 feet.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* The river is forecast to rise above flood stage by this afternoon and continue
to rise to near 7.1 feet by after midnight tomorrow.the river is expected to
fall below flood stage by tomorrow early afternoon.
* Impact...at 8 feet...The main road at Myakka State Park floods.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 7.1 feet on Aug 16
1997.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Myakka
Myakka Rive 7 6.9 Thu 09 AM 7.1 6.8 6.5 6.3 6.3
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$1 follow-up statement
686
WGUS82 KTBW 220227
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
927 PM EST THU JAN 21 2016
...The Flood Warning has been extended for the following rivers in
Florida...
Myakka River At Myakka River State Park
.The river levels on the Myakka River at Myakka River State Park
continues to rise from rainfall from this past weekend...but is
expected to crest overnight near flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The
latest forecasts can also be found on weather.gov/tampabay. You can
follow NWSTampaBay on Twitter and like us on Facebook.
&&
FLC115-221200-
/O.EXT.KTBW.FL.W.0003.000000T0000Z-160122T1200Z/
/MKCF1.1.ER.160122T0600Z.160122T0600Z.160122T0600Z.NO/
927 PM EST THU JAN 21 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Myakka River At Myakka River State Park
* From after midnight tomorrow through Friday morning.
* At 8 PM Thursday the stage was 7 feet.
* Flood stage is 7 feet.
* The river is forecast to crest just above flood stage at 7 feet
after midnight tonight. The river is expected to fall below flood
stage by after midnight tomorrow.
* Impact...at 8 feet...The main road at Myakka State Park floods.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Sep 9
2013.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Myakka
Myakka Rive 7 7.0 Thu 08 PM 6.5 6.4 6.3 6.1 MSG
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 9:49 AM EST, 49 minutes earlier.
Area forecast discussion, Jan 21, 9:49 AM EST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 949 AM EST THU JAN 21 2016 ...CORRECTED DATE IN DISCUSSION... .FOR THE MORNING UPDATE... HIGH PRESSURE WILL SLIDE EAST OF THE FLORIDA PENINSULA TODAY WITH RETURN FLOW DEVELOPING AS BOUNDARY LAYER WINDS VEER TO THE EAST TODAY...AND SOUTHEAST TONIGHT. THIS WILL ALLOW DEEP LAYER MOISTURE TO GRADUALLY RECOVER ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA WITH WEAK INSTABILITY DEVELOPING OVER THE FORECAST AREA BY EARLY FRIDAY. TEMPERATURES WILL REBOUND TODAY WITH HIGHS IN THE LOWER 70S NORTH TO THE MID 70S CENTRAL AND SOUTH. CONSIDERABLE HIGH CLOUDINESS WILL STREAM ACROSS THE SOUTHERN GULF OF MEXICO AND FLORIDA PENINSULA TODAY ASSOCIATED WITH A STRONG SUBTROPICAL JET. A LOW PRESSURE SYSTEM OVER TEXAS WILL INTENSIFY AND MOVE TO THE LOWER MISSISSIPPI VALLEY TONIGHT WITH AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE CENTRAL GULF OF MEXICO AHEAD OF AN ASSOCIATED COLD FRONT. THE SHOWERS AND STORMS WILL PUSH RAPIDLY EAST ACROSS THE EASTERN GULF OF MEXICO LATE TONIGHT AND WILL APPROACH THE WEST COAST OF FLORIDA FRIDAY MORNING. ALTHOUGH BEST U/L DYNAMICS WILL REMAIN NORTH OF THE FORECAST AREA...DYNAMICS WILL STILL BE STRONG ENOUGH FOR AN ISOLATED STRONG/SEVERE THUNDERSTORM FRIDAY MORNING THROUGH THE EARLY AFTERNOON AS THE BAND OF SHOWERS/THUNDERSTORMS PUSH ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA...WITH AN ISOLATED TORNADO POSSIBLE. CURRENT ZONES ON TRACK WITH NO UPDATE PLANNED. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/AVIATION/FIRE WEATHER...13/OGLESBY MARINE...13/OGLESBY DECISION SUPPORT...69/CLOSE
Hazardous weather outlook, Jan 21, 5:42 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 542 AM EST THU JAN 21 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-221045- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 542 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE AREA FRIDAY... MAINLY IN THE MORNING AND AFTERNOON. SOME OF THE STORMS ARE LIKELY TO BE STRONG WITH FREQUENT LIGHTING AND GUSTY WINDS. HOWEVER...THE OVERALL THREAT FOR SEVERE WEATHER CURRENTLY APPEARS LOW. ...HIGH WIND IMPACT... STRONG AND GUSTY WINDS MAY REQUIRE A LAKE WIND ADVISORY FROM FRIDAY INTO SATURDAY. ...EXCESSIVE COLD IMPACT... A MUCH COLDER AIR MASS WILL BEGIN TO SPREAD ACROSS THE AREA BEGINNING FRIDAY NIGHT AND THROUGH MUCH OF THE WEEKEND. FREEZING TEMPERATURES WILL BE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING FOR PARTS OF THE NATURE COAST. A WIND CHILL ADVISORY MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING FOR NORTHERN AND CENTRAL COUNTIES. ...RIP CURRENT IMPACT... STRONG ONSHORE FLOW STARTS FRIDAY NIGHT AND CONTINUES INTO SATURDAY...WITH A HIGH SURF THREAT AND AN INCREASED RISK OF STRONG AND FREQUENT RIP CURRENTS. THE HIGH SURF AND RIP CURRENTS MAY LAST INTO SUNDAY. ...MARINE IMPACTS... WINDS AND SEAS ARE EXPECTED TO REACH HIGH END ADVISORY LEVELS... WITH GUSTS TO GALE FORCE LIKELY...LATE FRIDAY AND REMAIN THERE INTO AT LEAST SATURDAY. THESE WINDS AND SEAS WILL CREATE VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:47 PM EST | Gale Watch | TBW | 4 hr | |
| Jan 21, 3:47 PM EST | Small Craft Advisory | TBW | 43 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.